Oklahoma, 2021

Wildfire in Oklahoma, March 4, 2021

March 4, 2021 · NWS OUN · 1 event in 1 county or zone

A wildfire burned roughly 6,000 acres in an area about 10 miles southwest of Davis on the 4th. No damage was reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned roughly 6,000 acres in an area about 10 miles southwest of Davis on the 4th. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 11:25 AM CST, 35 minutes earlier.

Area forecast discussion, Mar 4, 11:25 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1125 AM CST Thu Mar 4 2021

...New AVIATION...

.UPDATE...
Issued at 916 AM CST Thu Mar 4 2021

Radar showing some echoes moving into western parts of the area
due to some weak mid-level WAA. Most of the activity in the fa
will likely not reach the ground but can not rule out a sprinkle
so have put a mention in the forecast. Otherwise, still looks like
the chances for rain will begin this afternoon in parts of western
OK and spread across the area this evening. A few strong to severe
storms will be possible late this afternoon and evening.

&&

.SHORT TERM...
(Today and tonight)
Issued at 411 AM CST Thu Mar 4 2021

Southerly winds will continue through Thursday, resulting in
comfortable high temperatures nearly 10 degrees above normal,
ranging from the upper 60s in northwestern Oklahoma to 70s
throughout the rest of Oklahoma and western north Texas. Increased
dew points will continue to advect northward, with dew points in the
mid to upper 40s making it to the Oklahoma/Kansas border by Thursday
evening. An upper level trough and low pressure cyclone will begin
moving into the region Thursday night into Friday, which will result
in increasing precipitation chances starting Thursday evening.
Showers and isolated storms are expected to develop ahead and along
a dryline/cold front that will move into western Oklahoma late
Thursday night and overnight. Chances for precipitation are highest
in northern Oklahoma where deeper saturation is expected, and
decrease to the south. Some of the storms that develop may
become severe, as model soundings indicate decent low level shear (0-
1km Shear > 30kts), decent instability (MUCAPE > 500 J/kg), and
decent mid-level lapse rates.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 411 AM CST Thu Mar 4 2021

The precipitation will exit the area with the upper level cyclone
Friday night, with lingering wrap around precipitation impacting
parts of norther Oklahoma. Following the exit of this cyclone,
ridging will result in comfortable weekend conditions, with
mostly clear/sunny skies and near seasonably normal temperatures.
Southerly surface flow will resume on Sunday, and begin the
gradual increase in temperatures through next week. Next chance of
precipitation appears to be sometime towards the end of the next
week, as the ridge shifts eastward and a series of upper level
shortwaves moves into the region ahead of a larger longwave trough
digging through the western United States. Long range ensembles
differ in the timing of the longwave trough movement, resulting in
high uncertainty in precipitation timing next week.

Zwink

&&

.AVIATION...
(18Z TAFS)
Issued at 1123 AM CST Thu Mar 4 2021

MVFR/VFR conditions this TAF period. Showers and some storms will
be possible this afternoon into Friday morning with highest
chances across parts of northern OK. Gusty, variable winds will be
possible near the storms. Otherwise, winds will shift towards the
N and NE tonight into the morning as a sfc low moves across the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  47  55  37 /   0  80  40   0
Hobart OK         71  42  57  35 /  10  60  10   0
Wichita Falls TX  74  44  61  39 /   0  30   0   0
Gage OK           68  41  57  33 /  30  80  30   0
Ponca City OK     70  47  59  36 /  10  80  60   0
Durant OK         70  49  61  40 /   0  40  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....50
AVIATION...25
Hazardous weather outlook, Mar 4, 11:35 AM CST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1135 AM CST Thu Mar 4 2021

OKZ004>048-050>052-TXZ083>090-051745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1135 AM CST Thu Mar 4 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a chance of thunderstorms this afternoon and tonight across
portions of western and northern Oklahoma. The primary hazards are
hail up to the size of quarters and wind gusts up to 60 MPH.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Thunderstorms will remain possible on Friday, mainly across
northern and central Oklahoma.

A storm system will bring another chance of thunderstorms to the
area next Tuesday.

.Fire Weather...
Warm, breezy and dry conditions will result in elevated fire
weather conditions across western Oklahoma and western north
Texas next Tuesday and Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Murray

When
March 4, 12:00 PM CST to 6:00 PM CST
Where
Murray forecast zone
Reported by
Park/Forest Service
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951003.